MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 55890006545
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/01/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient presented with lenke 1c thoracic scoliosis; and underwent a surgery at t4-t12.At the 6 month post-op follow-up, everything looked fine.At 1 year follow-up, it was noted that the right rod dislocated from the lower right screw, which likely caused breakage of the lower left screw.Hence, on (b)(6) 2020, the patient underwent a revision surgery, in which the broken screw was completely explanted.No further patient complications were reported as a result of this event.
 
Event or Problem Description
Implant date : (b)(6)2015 explant date : (b)(6)2020 information was received from a health care provider via a manufacturer representative regarding a patient with lenke 1c thoracic scoliosis for posterior fusion therapy.It was reported the lower left screw was break.At the 6 month follow up, everything was fine.At the one year follow up, it was noticed that the right rod dislocated from the lower right screw, likely causing the lower left screw to break.Revision surgery was performed to remove the screw.The device will be returned and was replaced.There were no patient symptoms reported.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
H3: product analysis: the device evaluation state that visual and optical inspection did not reveal any damage to the head or the threads of the screw.The saddle has some wear on it from the seating and tightening of the rod.Functional check with a sample break off screw confirmed the screw would thread into the head without any issues.Dimensional check confirmed the inner screw head width was made to print.Unable to determine root cause of screw backing out.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key10229434
Report Number1030489-2020-00791
Device Sequence Number14059746
Product Code NKB
UDI-Device Identifier00643169058187
UDI-Public00643169058187
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55890006545
Device Catalogue Number55890006545
Device Lot NumberH5323985
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date07/03/2020
Supplement Report FDA Received Date08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR
Patient Weight81